Alert archive / New York / Special Marine Warnings in 2012
Special Marine Warning 59, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Oct 7, 2012, 10:10 AM EDT. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2012, 10:10 AM EDT (14:10 UTC)
- Expired
- Oct 7, 2012, 12:00 PM EDT
- In force
- 110 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
The radar
The Ft Drum radar (KTYX), 129 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706
WHUS51 KBUF 071410
SMWBUF
LOZ042>044-062>064-071600-
/O.NEW.KBUF.MA.W.0059.121007T1410Z-121007T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1010 AM EDT SUN OCT 7 2012
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE ONTARIO FROM THE MOUTH OF OAK ORCHARD CREEK TO FAIR HAVEN
* UNTIL NOON EDT
* AT 957 AM EDT...MARINE WEATHER SPOTTERS REPORTED A WATERSPOUT
JUST OFFSHORE OF SODUS BAY. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A BAND OF LAKE EFFECT RAIN SHOWERS ALONG MUCH OF THE SOUTH
SHORE OF THE LAKE FROM NEAR THE MOUTH OF OAK ORCHARD CREEK EAST TO
NEAR FAIR HAVEN. CONDITIONS ARE FAVORABLE FOR WATERSPOUTS IN AND
NEAR THIS BAND OF SHOWERS.
* THIS WATERSPOUTS WILL BE NEAR...
HAMLIN BEACH...
PULTNEYVILLE...
SODUS BAY...
PORT BAY...
FAIR HAVEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS AND FISHERMAN SHOULD BE ALERT FOR WATERSPOUTS THIS MORNING.
IF A WATERSPOUT IS SIGHTED...STAY WELL CLEAR OF THE AREA AND
CONSIDER SEEKING SAFE HARBOR.
&&
LAT...LON 4328 7709 4328 7718 4338 7762 4338 7846
4358 7836 4361 7754 4352 7663 4341 7662
4331 7671 4332 7672 4333 7675 4327 7694
4326 7702
TIME...MOT...LOC 1407Z 273DEG 24KT 4341 7739
$$
HITCHCOCK1 follow-up statement
329
FZUS71 KBUF 071601
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1201 PM EDT SUN OCT 7 2012
LOZ042>044-062>064-071610-
/O.EXP.KBUF.MA.W.0059.000000T0000Z-121007T1600Z/
1201 PM EDT SUN OCT 7 2012
...SPECIAL MARINE WARNING HAS EXPIRED...
WATERSPOUTS HAVE NOT BEEN REPORTED RECENTLY...HOWEVER CONDITIONS
REMAIN FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS IN AND NEAR A
BAND OF LAKE EFFECT RAIN SHOWERS FROM OFFSHORE OF HAMLIN BEACH TO
MEXICO BAY. IF A WATERSPOUT IS SIGHTED...REMAIN WELL CLEAR OF THE
AREA AND CONSIDER SEEKING SAFE HARBOR.
LAT...LON 4328 7709 4328 7718 4338 7762 4338 7846
4358 7836 4361 7754 4352 7663 4341 7662
4331 7671 4332 7672 4333 7675 4327 7694
4326 7702
TIME...MOT...LOC 1410Z 273DEG 24KT 4340 7736
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Oct 7, 7:37 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Oct 7, 7:37 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 737 AM EDT SUN OCT 7 2012 .SYNOPSIS... A WEAK WAVE OF LOW PRESSURE WILL BRING SOME LIGHT RAIN TO MUCH OF THE REGION TODAY ALONG WITH MORE COOL TEMPERATURES. SKIES WILL BEGIN TO CLEAR TONIGHT AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION...ALTHOUGH A FEW LAKE EFFECT SHOWERS MAY LINGER EAST OF THE LAKES. DRY WEATHER WILL RETURN FOR MONDAY AND TUESDAY AS HIGH PRESSURE REMAINS IN PLACE. && .NEAR TERM /THROUGH TONIGHT/... WEAK LAKE EFFECT ONGOING OFF BOTH LAKES. CONDITIONS BECOMING A BIT MORE FAVORABLE THROUGH THE MORNING HOURS AS LAKE INDUCED CAPES AND INVERSION HEIGHTS RISE. MAY SEE A PERIOD OF MODERATE LAKE SHOWERS ACROSS CHAUTAUQUA AND SOUTHERN ERIE COUNTIES OFF LAKE ERIE...AND ALONG THE IMMEDIATE SOUTHERN LAKE ONTARIO SHORELINE FROM MONROE TO OSWEGO COUNTIES. VIGOROUS WAVE SEEN IN WATER VAPOR IMAGERY PUSHING THROUGH THE MID MISSISSIPPI VALLEY WILL ROLL QUICKLY ACROSS THE OHIO VALLEY AND PENNSYLVANIA THIS AFTERNOON. MODEL CROSS SECTIONAL DATA SHOWING MOISTURE COMING TOGETHER THIS AFTERNOON...AS MID LEVEL FORCING INCREASES AHEAD OF THE WAVE. THIS SHOULD ALLOW FOR SHOWERS TO EXPAND INTO THE AREA...ESPECIALLY ACROSS THE SOUTHERN TIER AND FINGER LAKES. CHILLY DAY IN STORE WITH THE LOWER ELEVATIONS ONLY TOPPING OUT IN THE LOWER 50S...WITH MID TO UPPER 40S ACROSS HIGHER TERRAIN. ONCE THE WAVE PASSES TONIGHT...DRIER AIR AND SUBSIDENCE ON THE BACK SIDE WILL ALLOW PRECIPITATION TO SCOUR FROM WEST TO EAST. THERE REMAINS A GOOD DEAL OF UNCERTAINTY TO HOW MUCH CLEARING WILL BE ABLE TO TAKE PLACE TONIGHT. WEST NORTHWEST FLOW OFF THE LAKES SHOULD KEEP LAKE CLOUDS IN PLACE IN THESE AREAS...BUT SHOULD EVENTUALLY SCATTERED OUT FATHER INLAND. HELD OFF ON FROST/FREEZE HEADLINES FOR NOW...BUT LATER SHIFTS WILL NEED TO MONITOR THIS TIME PERIOD. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... HIGH PRESSURE THAT WILL BE CENTERED OVER THE OHIO VALLEY MONDAY MORNING WILL DRIFT TO THE NEW ENGLAND COAST DURING THE AFTERNOON. ANY LAKE EFFECT SHOWERS LINGERING FROM SUNDAY NIGHT SHOULD END BY NOONTIME. OTHERWISE...EXPECT MOSTLY SUNNY SKIES TO BE THE RULE FOR MOST AREAS. IT WILL STILL BE A LITTLE ON THE COOL SIDE AS TEMPERATURES STRUGGLE TO RISE ABOVE THE MID 50S. MONDAY NIGHT...THE CENTER OF THE SURFACE RIDGE WILL HEAD EAST INTO THE CANADIAN MARITIMES WHILE LOW PRESSURE DRIFTS NORTH OF THE UPPER GREAT LAKES. A MODERATING SOUTHERLY FLOW BETWEEN THESE TWO SYSTEMS SHOULD HELP TO KEEP OVERNIGHT LOWS ABOVE FREEZING...BUT SOME FROST IS POSSIBLE ACROSS THE SOUTHERN TIER AS WELL AS THE HIGHER ELEVATIONS EAST OF LAKE ONTARIO. TUESDAY WILL FEATURE MOSTLY SUNNY SKIES WITH TEMPERATURES WARMING TO NEAR SEASONAL AVERAGES. TUESDAY NIGHT...THE HIGH WILL SLIDE OFF THE CANADIAN MARITIMES COAST WHILE THE SURFACE LOW DRIFTS NORTH TO SOUTHERN HUDSON BAY. A COLD FRONT TRAILING SOUTH OF THE LOW WILL APPROACH WESTERN NEW YORK LATE IN THE NIGHT AND BRING A GRADUAL WEST TO EAST INCREASE IN CLOUD COVER. THE LATEST GUIDANCE SUGGESTS THAT ANY PCPN ASSOCIATED WITH THE FRONT SHOULD HOLD OFF UNTIL WEDNESDAY. THE ANTICIPATED INCREASE IN CLOUD COVER WILL KEEP TEMPERATURES MILDER THAN PREVIOUS NIGHTS. THEREFORE...FROST SHOULD NOT BE A CONCERN BY THIS TIME. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... THE COLD FRONT THAT WILL BE APPROACHING WESTERN NEW YORK LATE TUESDAY NIGHT WILL PUSH EAST ACROSS THE AREA WEDNESDAY. DECENT FRONTOGENESIS WITHIN THE LAYER BETWEEN 850 MB AND 700 MB WILL LIKELY RESULT IN AN ORGANIZED BAND OF SHOWERS AHEAD OF THE FRONT...BUT RAINFALL TOTALS ARE NOT EXPECTED TO BE TOO IMPRESSIVE SINCE THE DEEPER LOW LEVEL MOISTURE IS FORECAST TO STAY WELL EAST OF OUR AREA. A WEST TO NORTHWEST FLOW OF COLDER AIR (850 MB TEMPS DIPPING TO AROUND -3C/-4C) BEHIND THE FRONT WILL PROBABLY RESULT IN SOME LAKE EFFECT RAIN SHOWERS...BUT THERE IS UNCERTAINTY REGARDING THE AVAILABILITY OF MOISTURE. HIGH PRESSURE BUILDING NORTH FROM THE OHIO VALLEY SHOULD BRING DRY WEATHER ON THURSDAY. A MORE SIGNIFICANT COLD FRONT IS FORECAST TO CROSS THE AREA LATE THURSDAY NIGHT AND FRIDAY. WITH 850 MB TEMPERATURES FORECAST TO DROP TO ABOUT -6C EAST OF LAKE ONTARIO ON FRIDAY...LAKE EFFECT PCPN IS POSSIBLE. BUT ONCE AGAIN...THERE IS TOO MUCH UNCERTAINTY REGARDING MOISTURE IN THE LOWER LEVELS. A MODERATING TREND IS EXPECTED TO GET UNDERWAY NEXT WEEKEND AS THE SURFACE HIGH SLIDES OFF THE EAST COAST...ALLOWING A SOUTHERLY FLOW TO TAKE OVER. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... WEAK LAKE EFFECT RAIN SHOWERS CONTINUING EAST OF BOTH LAKE ERIE AND LAKE ONTARIO THIS MORNING. THE RAIN BANDS WILL PRIMARILY IMPACT AREAS BETWEEN KROC AND KART OFF LAKE ONTARIO...FOCUSING ON KFZY AND KSYR. KJHW COULD SEE SOME OF THIS ACTIVITY TOWARD 15Z. OCCASIONAL MVFR CIGS AND VSBYS ALSO POSSIBLE IN THE LAKE EFFECT. OUTSIDE OF THESE AREAS...VFR CIGS ARE EXPECTED. BY AFTERNOON A WEAK WAVE OF LOW PRESSURE WILL PASS BY JUST TO THE SOUTH OF THE REGION. THIS MAY PRODUCE A LITTLE MORE WIDESPREAD LIGHT RAIN...WITH ASSOCIATED MVFR AND LOCAL IFR CONDITIONS ESPECIALLY ACROSS HIGHER TERRAIN. OUTLOOK... MONDAY AND TUESDAY...VFR. WEDNESDAY...AREAS OF MVFR WITH SHOWERS LIKELY. THURSDAY...MAINLY VFR. && .MARINE... WINDS DIMINISHING STEADILY AS THE PRESSURE GRADIENT RELAXES ACROSS THE AREA. A SMALL CRAFT ADVISORY REMAINS THROUGH THIS MORNING FOR THE EAST END OF LAKE ONTARIO AS OBSERVATIONS THERE STILL SHOWING AROUND 20 KNOTS. THE POTENTIAL FOR WATERSPOUTS WILL EXIST THIS MORNING OFF BOTH LAKES IN AND NEAR BANDS OF LAKE EFFECT SHOWERS AND CLOUDS. A WEAK PRESSURE GRADIENT WILL REMAIN IN PLACE FOR THE REST OF TODAY WITH MUCH LIGHTER WINDS. HE LIGHT WINDS WILL LAST INTO MONDAY AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE LOWER LAKES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TMA NEAR TERM...TMA SHORT TERM...TJP LONG TERM...TJP AVIATION...TMA MARINE...TMA
Hazardous weather outlook, Oct 7, 5:05 AM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 505 AM EDT SUN OCT 7 2012 NYZ001>008-010>014-019>021-085-080915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 505 AM EDT SUN OCT 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. A WESTERLY FLOW OF COLDER AIR WILL DEEPEN ACROSS THE REGION TONIGHT AND ALLOW TEMPERATURES TO DROP INTO THE MID AND UPPER 30S. THE COLDER AIR WILL ALSO RESULT IN MORE CLOUD COVER DOWNWIND OF THE LAKES. THIS WILL HELP TO PREVENT A WIDESPREAD FROST FROM DEVELOPING TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE COMBINATION OF MAINLY CLEAR SKIES AND GENERALLY LIGHT WINDS WILL RESULT IN SOME PATCHY FROST MONDAY NIGHT. THE BEST CHANCE FOR FROST WILL BE ACROSS THE SOUTHERN AND THE HIGHER ELEVATIONS EAST OF LAKE ONTARIO. A MORE SIGNIFICANT COLD FRONT IS FORECAST TO CROSS THE AREA ON FRIDAY. COLDER AIR FOLLOWING THIS FRONT MAY RESULT IN A MORE WIDESPREAD FROST...IF THE CLOUDS THIN OUT ENOUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-080915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 505 AM EDT SUN OCT 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 3:38 PM EDT | Frost Advisory | BUF | Allegany, Cattaraugus, Genesee, Jefferson, Lewis, Livingston and 4 more | 13 hr |
Nearby
Special Marine Warnings in New York, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.